Recently started this med and it works wonders for me. (25mg/qid)) I was on a strong pain med for 22yrs and withdrawal... I cant even describe. Never want that again! Just worried.
Hydroxyzine - Has anyone had withdrawal symtoms when coming off/gone without Atarax?
Question posted by debij324 on 16 Aug 2013
Last updated on 18 July 2018 by Barrbax
I got off too quickly, and a week later I had body itching. It started with my head and moved down to my face. I took a regular dose, and then began to wean off. Symptoms continued for 3 weeks but, to a lesser degree. I continued to cut dosage and took only when itching started. Those symptoms abated as I weaned off.
This medication was prescribed for me to counteract meds that were giving me anxiety; however, I realized that the Atarax was given me more anxiety and agitation. The Atarax was also causing extreme memory loss and confusion.
The anxiety symtoms went away from the other medication I was on--as medications sometimes do as you continue to take them.
Any medication has the possibility of withdrawal, but done slowly should minimize the effects. If it helps, don't worry about coming off of it - enjoy how much it helps you. "Don't worry tomorrow, for tomorrow has cares of it's own" the Good Book says. Enjoy today! EJ23
Glad this med works for you. It is in the antihistamine family like Benadryl and phenergan so the withdrawals are more likely to be psychological if you are on it a long time . It's important to discuss with your prescribing doctor anytime you need to change meds quickly. Again- this is a great med- glad it works for you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.